J. BROOKS WATT, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recently a case report of fatal myocardial infarction after intravenous diazoxide therapy appeared (1). I would like to ask the authors to clarify and expand the case history. Specifically, did the initial examination show fresh retinal hemorrhages, papilledema, congestive heart failure, encephalopathy, focal neurologic deficits, ECG signs of ischemia, or hematuria? According to the protocol, the patient had never had, nor was he having, chest pain.
The above findings would fulfill the criteria for a "hypertensive crisis" (2) and require immediate aggressive therapy to lower blood pressure as was done. However, in some instances, one is faced
BROOKS WATT J. Treatment for Hypertensive Crisis. Ann Intern Med. 1977;86:366. doi: 10.7326/0003-4819-86-3-366_1
Download citation file:
Published: Ann Intern Med. 1977;86(3):366.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use